Alert archive / Florida / Tornado Warnings in 2022

Tornado Warning 15, NWS Tampa Bay, FL

April 7, 2022Pinellas County, Florida

NWS Tampa Bay, FL issued this tornado warning at Apr 7, 2022, 11:05 AM EDT for Pinellas County, Florida. It was in force for 10 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2022, 11:05 AM EDT (15:05 UTC)
Expired
Apr 7, 2022, 11:15 AM EDT
In force
10 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Pinellas County, FL

The radar

The Tampa radar (KTBW), 55 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 11:13 AM EDTHAIL 0.74 Nnw Oldsmar, FLSTORM SPOTTER REPORTED DIME SIZE HAIL NEAR THE INTERSECTION OF EAST LAKE RD AND RIDGEMOOR BLVD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 3.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2022-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1494 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2022-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1494 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
663 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
1.9
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted.

840 
WFUS52 KTBW 071505
TORTBW
FLC103-071515-
/O.NEW.KTBW.TO.W.0015.220407T1505Z-220407T1515Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
1105 AM EDT Thu Apr 7 2022

The National Weather Service in Ruskin has issued a

* Tornado Warning for...
  Northwestern Pinellas County in west central Florida...

* Until 1115 AM EDT.

* At 1104 AM EDT, a radar indicated waterspout was located just
  offshore over Palm Harbor, or 7 miles south of Holiday, moving east
  at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornado will be near...
  East Lake around 1115 AM EDT.

Other locations impacted by this tornadic thunderstorm include
Oldsmar, Honeymoon Island, Caladesi Island, Crystal Beach and Safety
Harbor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2802 8284 2812 8287 2817 8266 2803 8266
TIME...MOT...LOC 1504Z 259DEG 32KT 2809 8277 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

TBW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Apr 7, 7:41 AM EDT, 3 hours 24 minutes earlier.

Area forecast discussion, Apr 7, 7:41 AM EDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
741 AM EDT Thu Apr 7 2022

.AVIATION...
A mix of mainly MVFR/VFR cigs continue across the sites this morning
and should continue like this through around 15Z or so. A cold front
with a line of showers and thunderstorms will move through the region
through the rest of the day, with VCTS and TEMPOs for thunder and
MVFR/IFR cigs/vsbys starting at 15Z for northern sites and then
shifting southward through the day before diminishing this evening.
Winds will remain on the gusty side, up to around 30 knots or so, and
will shift from south/southwest to more west/northwest through the
end of the period.

&&

.Prev Discussion... /issued 400 AM EDT Thu Apr 7 2022/

DISCUSSION...
A cold front will move across the region today and early tonight
preceded by showers and thunderstorms. The Storm Prediction Center
has continued to keep much of the forecast area in a Slight Risk
for severe thunderstorms, with damaging winds and hail the main
threats, but an isolated tornado or waterspout cannot be ruled
out. The area of convection will diminish as it moves south this
afternoon and early tonight as upper level support moves out to
the northeast. Therefore, the rather dry conditions across
southwest Florida will likely persist.

Tonight through Saturday high pressure will build in from the
west with breezy northwest to west winds ushering in much cooler
drier air. On Sunday this high will be over the region with winds
diminishing, but the dry airmass will persist.

Early next week the high will move out into the Atlantic Ocean
with winds veering to east and then southeast beginning the
moderating trend, but dry conditions are expected to persist as
upper level ridging builds over the Florida peninsula.

AVIATION...
Areas of MVFR ceilings are expected early this morning then some
MVFR/local IFR conditions will be possible in showers and
thunderstorms at TPA, PIE, LAL, and SRQ from late morning through
the afternoon. Further south at PGD, FMY, and RSW, the showers
and thunderstorms will not arrive until late afternoon and
evening, if they make it at all. Areas of MVFR ceilings will
become VFR early tonight from north to south as drier air moves in
to the area. South to southwest winds will increase to 15 to 20
knots with higher gusts by late morning and continue through the
afternoon before shifting to northwest early tonight and
diminishing to around 10 knots.

MARINE...
A cold front will move south through the waters today with south
to southwest winds ahead of it shifting to the northwest and
north and remaining elevated in the Cautionary to low end Small
Craft Advisory range through Saturday. Ample moisture ahead of
the front will support increasing chances for showers and
thunderstorms over the waters today with a few strong to severe
storms possible. Winds and seas will subside on Sunday then veer
to east and southeast early next week approaching Cautionary
levels once again.

FIRE WEATHER...
Relative humidity values will remain above critical thresholds
for the next few days with no Red Flag conditions expected. Friday
through the weekend cooler drier air moves in with widespread
critical relative humidity values expected on Sunday, but winds
are forecast to be less than 15 mph.

&&

.Preliminary Point Temps/PoPs...
TPA  84  64  75  62 /  80  10   0   0
FMY  89  68  81  62 /  30  30   0   0
GIF  86  61  76  57 /  70  20   0   0
SRQ  83  64  75  62 /  70  20   0   0
BKV  82  54  73  52 /  80   0   0   0
SPG  81  66  73  65 /  80  10   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday evening for Coastal
     Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
     Coastal Sarasota-Pinellas.

Gulf waters...Small Craft Advisory until 10 AM EDT Friday for Coastal waters
     from Englewood to Tarpon Springs FL out 20 NM-Tampa Bay
     waters-Waters from Englewood to Tarpon Springs FL out 20 to
     60 NM.

     Small Craft Advisory from 4 PM this afternoon to 10 AM EDT
     Friday for Charlotte Harbor and Pine Island Sound-Coastal
     waters from Bonita Beach to Englewood FL out 20 NM-Waters
     from Bonita Beach to Englewood FL out 20 to 60 NM.

     Small Craft Advisory until 10 AM EDT Friday for Coastal waters
     from Tarpon Springs to Suwannee River FL out 20 NM-Waters
     from Tarpon Springs to Suwannee River FL out 20 to 60 NM.

&&

Aviation...05/Carlisle
Previous Discussion...Close

In the hours before

Special weather statement, Apr 7, 7:50 AM EDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
750 AM EDT Thu Apr 7 2022

FLZ139-239-071215-
Coastal Levy FL-Inland Levy FL-
750 AM EDT Thu Apr 7 2022

...A strong thunderstorm will impact portions of Levy County through
815 AM EDT...

At 749 AM EDT, Doppler radar was tracking a strong thunderstorm near
Chiefland, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Williston, Chiefland, Bronson, East Bronson, Fowlers Bluff, Andrews,
Manattee Road, Williston Highlands, Fanning Springs, Otter Creek and
Manatee Springs State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2929 8317 2932 8314 2932 8312 2935 8306
      2937 8307 2940 8302 2945 8301 2947 8298
      2954 8298 2959 8294 2958 8278 2956 8275
      2957 8266 2954 8265 2954 8256 2948 8255
      2948 8241 2938 8241 2914 8313 2923 8317
TIME...MOT...LOC 1149Z 241DEG 45KT 2944 8280

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

TBW
Local storm report, Apr 7, 9:07 AM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
907 AM EDT THU APR 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 AM     TSTM WND GST     1 SSE CEDAR KEY         29.14N 83.03W
04/07/2022  M41 MPH          GMZ850             FL   BUOY

            BUOY STATION CKYF1 CEDAR KEY, FL HAD A 41MPH
            WIND GUST.

&&
Special weather statement, Apr 7, 9:29 AM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
929 AM EDT Thu Apr 7 2022

FLZ139-142-239-242-071400-
Coastal Citrus FL-Inland Citrus FL-Coastal Levy FL-Inland Levy FL-
929 AM EDT Thu Apr 7 2022

...A strong thunderstorm will impact portions of northwestern Citrus
and southeastern Levy Counties through 1000 AM EDT...

At 929 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Black Diamond, or 8 miles northwest of Beverly Hills,
moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Beverly Hills, Black Diamond, Inglis, Pine Ridge, Citronelle, Crystal
Manor, Citrus Springs and River Lakes Manor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2912 8254 2904 8253 2904 8251 2905 8249
      2905 8247 2901 8242 2902 8240 2900 8238
      2900 8236 2899 8236 2897 8232 2887 8263
      2906 8270
TIME...MOT...LOC 1329Z 247DEG 31KT 2902 8255

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

TBW
Special weather statement, Apr 7, 10:38 AM EDT, 27 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1038 AM EDT Thu Apr 7 2022

FLZ050-148-149-151-248-249-251-071545-
Inland Hernando FL-Inland Pasco FL-Coastal Hernando FL-
Coastal Hillsborough FL-Pinellas FL-Coastal Pasco FL-
Inland Hillsborough FL-
1038 AM EDT Thu Apr 7 2022

...A strong thunderstorm will impact portions of Pasco, Hernando,
northwestern Pinellas and northern Hillsborough Counties through 1145
AM EDT...

At 1037 AM EDT, Doppler radar was tracking a strong thunderstorm near
Hudson, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tampa, Spring Hill, Clearwater, Temple Terrace, New Port Richey,
Zephyrhills, Brooksville, Dade City, Hudson, Lutz, Holiday, St. Leo,
Weeki Wachee, Palm Harbor, Hillsborough River State Park, New Port
Richey East, South Brooksville, Zephyrhills South, North Brooksville
and Zephyrhills West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2853 8277 2862 8224 2857 8221 2857 8215
      2852 8209 2852 8206 2826 8206 2826 8211
      2817 8211 2817 8206 2810 8206 2792 8290
TIME...MOT...LOC 1437Z 261DEG 34KT 2844 8274

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 4:00 AM EDTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota40 hr
Apr 7, 4:00 AM EDTSmall Craft AdvisoryTBW3 days
Apr 7, 7:50 AM EDTSpecial Weather StatementTBWLevy25 min
Apr 7, 8:30 AM EDTSpecial Marine WarningTBW60 min
Apr 7, 9:00 AM EDTSevere Thunderstorm WarningTBWCitrus, Levy30 min
Apr 7, 9:29 AM EDTSpecial Weather StatementTBWCitrus31 min
Apr 7, 10:27 AM EDTSpecial Marine WarningTBW63 min
Apr 7, 10:38 AM EDTSpecial Weather StatementTBWHernando, Pasco67 min
Apr 7, 11:31 AM EDTSpecial Marine WarningTBW59 min
Apr 7, 11:44 AM EDTSpecial Weather StatementTBWHillsborough, Pinellas61 min
Apr 7, 12:26 PM EDTSpecial Marine WarningTBW34 min
Apr 7, 12:47 PM EDTSpecial Weather StatementTBWHillsborough, Manatee, Polk58 min

Nearby

Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.